5-fluorouracil poisoning

Get in touch with RARE Concierge.

Contact RARE Concierge

Synonyms: 5-fluorouracil intoxication

A rare intoxication caused by the prolonged low-dose administration of 5-fluorouracil which is the mainstay of both adjuvant and advanced-disease chemotherapy regimens in colon cancer. 5-fluorouracil poisoning is characterized by gastrointestinal (nausea emesis diarrhea anorexia stomatitis) and hematologic (myelosuppression) toxicities as well as mucositis alopecia and occasionally palmar-plantar dysesthesia (more commonly known as hand-foot syndrome). Women have been reported to experience more 5-fluorouracil-related toxicity than men.

Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview. Reference: Access aggregated data from Orphanet at Orphadata. Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version July 2024

Newly diagnosed with
5-fluorouracil poisoning?

Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.

Get Concierge Help

Clinical Trials

For a list of clinical trials in this disease area, please click here.